Alert archive / Nebraska / Wind Chill Warnings in 2017
Wind Chill Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill warning at Jan 5, 2017, 3:03 PM MST for 7 counties in Wyoming; 8 counties in Nebraska. It took effect at Jan 5, 2017, 5:00 PM MST. It was in force for 18 hr. 34 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 5, 2017, 3:03 PM MST (22:03 UTC)
- In effect from
- Jan 5, 2017, 5:00 PM MST
- Expired
- Jan 6, 2017, 11:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 104 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 6, 12:10 AM MST | EXTR WIND CHILL -42 | Whitaker, WY | |
| Jan 6, 1:00 AM MST | EXTR WIND CHILL -41 | Kimball, NE | |
| Jan 6, 2:00 AM MST | EXTR WIND CHILL -41 | Alliance, NE | |
| Jan 6, 2:00 AM MST | EXTR WIND CHILL -38 | Sidney, NE | |
| Jan 6, 3:00 AM MST | EXTR WIND CHILL -79 | 1 S Rock River, WY | UPR SENSOR SOUTH OF ROCK RIVER IN ALBANY COUNTY |
| Jan 6, 3:00 AM MST | EXTR WIND CHILL -38 | Scottsbluff, NE | |
| Jan 6, 3:00 AM MST | EXTR WIND CHILL -33 | Chadron, NE | |
| Jan 6, 3:38 AM MST | EXTREME COLD -38 | Laramie, WY | |
| Jan 6, 3:38 AM MST | EXTR WIND CHILL -43 | Rawlins, WY | |
| Jan 6, 3:46 AM MST | EXTR WIND CHILL -35 | Elk Mountain, WY | |
| Jan 6, 3:46 AM MST | EXTR WIND CHILL -34 | Arlington, WY | |
| Jan 6, 3:58 AM MST | EXTR WIND CHILL -62 | Laramie, WY | |
| Jan 6, 3:58 AM MST | EXTR WIND CHILL -39 | Cheyenne, WY | |
| Jan 6, 5:00 AM MST | EXTR WIND CHILL -40 | Dixon, WY | |
| Jan 6, 5:10 AM MST | EXTR WIND CHILL -49 | Skyline, WY | |
| Jan 6, 5:15 AM MST | EXTR WIND CHILL -49 | Saratoga, WY | |
| Jan 6, 5:41 AM MST | EXTR WIND CHILL -52 | Laramie, WY | |
| Jan 6, 5:53 AM MST | EXTR WIND CHILL -53 | Laramie, WY | |
| Jan 6, 5:53 AM MST | EXTR WIND CHILL -40 | Scottsbluff, NE | |
| Jan 6, 5:53 AM MST | EXTR WIND CHILL -36 | Rawlins, WY | |
| Jan 6, 5:53 AM MST | EXTR WIND CHILL -34 | Sidney, NE | |
| Jan 6, 5:55 AM MST | EXTR WIND CHILL -40 | Kimball, NE | |
| Jan 6, 5:55 AM MST | EXTR WIND CHILL 53 | Dixon, WY | |
| Jan 6, 5:58 AM MST | EXTR WIND CHILL -35 | Warren Af Base, WY | |
| Jan 6, 7:10 AM MST | EXTR WIND CHILL -45 | 13 Wnw Laramie, WY | THIS IS WYDOT SITE HERRICK LANE. |
| Jan 6, 7:15 AM MST | EXTR WIND CHILL -51 | 12 Ese Encampment, WY | THIS IS WYDOT SITE SKYLINE. |
| Jan 6, 7:53 AM MST | EXTR WIND CHILL -43 | Laramie, WY | |
| Jan 6, 7:53 AM MST | EXTR WIND CHILL -41 | Rawlins, WY | |
| Jan 6, 7:53 AM MST | EXTR WIND CHILL -41 | Scottsbluff, NE | |
| Jan 6, 7:53 AM MST | EXTR WIND CHILL 0 | Scottsbluff, NE | |
| Jan 6, 7:55 AM MST | EXTR WIND CHILL -48 | Saratoga, WY | |
| Jan 6, 8:00 AM MST | EXTR WIND CHILL -35 | Dixon, WY | |
| Jan 6, 8:31 AM MST | EXTR WIND CHILL -46 | 13 Wnw Laramie, WY | THIS IS WYDOT SITE HERRICK LANE. |
| Jan 6, 8:41 AM MST | EXTR WIND CHILL -52 | Laramie, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
475 WWUS45 KCYS 052203 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 303 PM MST THU JAN 5 2017 ...EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING WIND CHILLS EXPECTED TONIGHT... NEZ002-003-019>021-054-055-095-096-WYZ101>104-106>114-116>119- 061600- /O.NEW.KCYS.WC.W.0001.170106T0000Z-170106T1600Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...CHADRON ST PARK...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...ANGORA...BRIDGEPORT... BAYARD...REDINGTON...KIMBALL...BROWNSON...SIDNEY...HARRISON... AGATE...BILL...DOUGLAS...DEER CREEK...GLENROCK...LUSK...REDBIRD... GARRETT...SEMINOE DAM...BORDEAUX...WHEATLAND...GUERNSEY... TORRINGTON...RAWLINS...ARLINGTON...ELK MOUNTAIN...BAGGS... SARATOGA...ENCAMPMENT...CENTENNIAL...ALBANY...BUFORD... PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK... CHEYENNE...PINE BLUFFS 303 PM MST THU JAN 5 2017 ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST FRIDAY. * WIND CHILL VALUES...30 TO 40 DEGREES BELOW ZERO...LOWEST AROUND MIDNIGHT. * IMPACTS...VERY LOW WIND CHILL VALUES WILL BE DANGEROUS TO THOSE CAUGHT OUTDOORS AND UNPREPARED. FROST BITE OR HYPOTHERMIA MAY DEVELOP QUICKLY IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WIND CHILLS IN THE MINUS 30 TO MINUS 40 DEGREE RANGE CAN CAUSE FROST BITE IN TEN MINUTES OR LESS. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES OR THE TIP OF THE NOSE. && $$ WYZ105-115-061600- /O.NEW.KCYS.WC.W.0001.170106T0000Z-170106T1600Z/ SHIRLEY BASIN-LARAMIE VALLEY- INCLUDING THE CITIES OF...MEDICINE BOW...SHIRLEY BASIN...BOSLER... LARAMIE 303 PM MST THU JAN 5 2017 ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST FRIDAY. * WIND CHILL VALUES...40 TO 50 DEGREES BELOW ZERO WITH SOME AREAS AS LOW AS MINUS 55 IN THE LARAMIE VALLEY. THE COLDEST WIND CHILLS WILL OCCUR AROUND MIDNIGHT. * IMPACTS...EXTREMELY LOW WIND CHILL VALUES WILL BE DANGEROUS AND LIFE THREATENING TO THOSE CAUGHT OUTDOORS AND UNPREPARED. FROST BITE OR HYPOTHERMIA WILL DEVELOP IN MINUTES IF PRECAUTIONS ARE NOT TAKEN. DEATH MAY ALSO OCCUR WITH PROLONGED EXPOSURE TO EXTREME COLD WITHOUT PROPER PROTECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WIND CHILLS UNDER MINUS 50 CAN CAUSE FROST BITE IN FIVE MINUTES OR LESS. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES OR THE TIP OF THE NOSE. && $$ HAMMER
3 follow-up statements
912 WWUS45 KCYS 060934 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 234 AM MST FRI JAN 6 2017 ...EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING WIND CHILLS EXPECTED THIS MORNING... NEZ002-003-019>021-054-055-095-096-WYZ101>104-106>114-116>119- 061600- /O.CON.KCYS.WC.W.0001.000000T0000Z-170106T1600Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...CHADRON ST PARK...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...ANGORA...BRIDGEPORT... BAYARD...REDINGTON...KIMBALL...BROWNSON...SIDNEY...HARRISON... AGATE...BILL...DOUGLAS...DEER CREEK...GLENROCK...LUSK...REDBIRD... GARRETT...SEMINOE DAM...BORDEAUX...WHEATLAND...GUERNSEY... TORRINGTON...RAWLINS...ARLINGTON...ELK MOUNTAIN...BAGGS... SARATOGA...ENCAMPMENT...CENTENNIAL...ALBANY...BUFORD... PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK... CHEYENNE...PINE BLUFFS 234 AM MST FRI JAN 6 2017 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WIND CHILL VALUES...30 TO 45 DEGREES BELOW ZERO. * IMPACTS...VERY LOW WIND CHILL VALUES WILL BE DANGEROUS TO THOSE CAUGHT OUTDOORS AND UNPREPARED. FROST BITE OR HYPOTHERMIA MAY DEVELOP IN AS LITTLE AS 10 MINUTES IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WIND CHILLS IN THE MINUS 30 TO MINUS 40 DEGREE RANGE CAN CAUSE FROST BITE IN TEN MINUTES OR LESS. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES OR THE TIP OF THE NOSE. && $$ WYZ105-115-061600- /O.CON.KCYS.WC.W.0001.000000T0000Z-170106T1600Z/ SHIRLEY BASIN-LARAMIE VALLEY- INCLUDING THE CITIES OF...MEDICINE BOW...SHIRLEY BASIN...BOSLER... LARAMIE 234 AM MST FRI JAN 6 2017 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WIND CHILL VALUES...40 TO 55 DEGREES BELOW ZERO WITH SOME AREAS AS LOW AS MINUS 65 IN THE LARAMIE VALLEY. * IMPACTS...EXTREMELY LOW WIND CHILL VALUES WILL BE DANGEROUS AND LIFE THREATENING TO THOSE CAUGHT OUTDOORS AND UNPREPARED. FROST BITE OR HYPOTHERMIA WILL DEVELOP IN MINUTES IF PRECAUTIONS ARE NOT TAKEN. DEATH MAY ALSO OCCUR WITH PROLONGED EXPOSURE TO EXTREME COLD WITHOUT PROPER PROTECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WIND CHILLS UNDER MINUS 50 CAN CAUSE FROST BITE IN FIVE MINUTES OR LESS. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES OR THE TIP OF THE NOSE. && $$
105 WWUS45 KCYS 061559 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 859 AM MST FRI JAN 6 2017 ...EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING WIND CHILLS CONTINUE THIS MORNING... NEZ002-003-019>021-054-055-095-096-WYZ101>104-106>114-116>119- 061800- /O.EXT.KCYS.WC.W.0001.000000T0000Z-170106T1800Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...CHADRON ST PARK...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...ANGORA...BRIDGEPORT... BAYARD...REDINGTON...KIMBALL...BROWNSON...SIDNEY...HARRISON... AGATE...BILL...DOUGLAS...DEER CREEK...GLENROCK...LUSK...REDBIRD... GARRETT...SEMINOE DAM...BORDEAUX...WHEATLAND...GUERNSEY... TORRINGTON...RAWLINS...ARLINGTON...ELK MOUNTAIN...BAGGS... SARATOGA...ENCAMPMENT...CENTENNIAL...ALBANY...BUFORD... PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK... CHEYENNE...PINE BLUFFS 859 AM MST FRI JAN 6 2017 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... * WIND CHILL VALUES...30 TO 45 DEGREES BELOW ZERO. TEMPERATURES WILL GRADUALLY WARM OVER THE NEXT HOUR OR TWO. * IMPACTS...VERY LOW WIND CHILL VALUES WILL BE DANGEROUS TO THOSE CAUGHT OUTDOORS AND UNPREPARED. FROST BITE OR HYPOTHERMIA MAY DEVELOP IN AS LITTLE AS 10 MINUTES IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WIND CHILLS IN THE MINUS 30 TO MINUS 40 DEGREE RANGE CAN CAUSE FROST BITE IN TEN MINUTES OR LESS. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES OR THE TIP OF THE NOSE. && $$ WYZ105-115-061800- /O.EXT.KCYS.WC.W.0001.000000T0000Z-170106T1800Z/ SHIRLEY BASIN-LARAMIE VALLEY- INCLUDING THE CITIES OF...MEDICINE BOW...SHIRLEY BASIN...BOSLER... LARAMIE 859 AM MST FRI JAN 6 2017 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... * WIND CHILL VALUES...40 TO 55 DEGREES BELOW ZERO. TEMPERATURES WILL GRADUALLY WARM OVER THE NEXT HOUR OR TWO. * IMPACTS...EXTREMELY LOW WIND CHILL VALUES WILL BE DANGEROUS AND LIFE THREATENING TO THOSE CAUGHT OUTDOORS AND UNPREPARED. FROST BITE OR HYPOTHERMIA WILL DEVELOP IN MINUTES IF PRECAUTIONS ARE NOT TAKEN. DEATH MAY ALSO OCCUR WITH PROLONGED EXPOSURE TO EXTREME COLD WITHOUT PROPER PROTECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WIND CHILLS UNDER MINUS 50 CAN CAUSE FROST BITE IN FIVE MINUTES OR LESS. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES OR THE TIP OF THE NOSE. && $$ CLH
909 WWUS45 KCYS 061743 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1043 AM MST FRI JAN 6 2017 NEZ002-003-019>021-054-055-095-096-WYZ101>104-106>114-116>119- 061845- /O.EXP.KCYS.WC.W.0001.000000T0000Z-170106T1800Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...CHADRON ST PARK...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...ANGORA...BRIDGEPORT... BAYARD...REDINGTON...KIMBALL...BROWNSON...SIDNEY...HARRISON... AGATE...BILL...DOUGLAS...DEER CREEK...GLENROCK...LUSK...REDBIRD... GARRETT...SEMINOE DAM...BORDEAUX...WHEATLAND...GUERNSEY... TORRINGTON...RAWLINS...ARLINGTON...ELK MOUNTAIN...BAGGS... SARATOGA...ENCAMPMENT...CENTENNIAL...ALBANY...BUFORD... PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK... CHEYENNE...PINE BLUFFS 1043 AM MST FRI JAN 6 2017 ...WIND CHILL WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... COLD TEMPERATURES WILL CONTINUE TODAY. HOWEVER...WIND CHILLS HAVE CLIMBED ABOVE CRITICAL LEVELS. THUS...THE WIND CHILL WARNING WILL BE ALLOWED TO EXPIRE. $$ WYZ105-115-061845- /O.EXP.KCYS.WC.W.0001.000000T0000Z-170106T1800Z/ SHIRLEY BASIN-LARAMIE VALLEY- INCLUDING THE CITIES OF...MEDICINE BOW...SHIRLEY BASIN...BOSLER... LARAMIE 1043 AM MST FRI JAN 6 2017 ...WIND CHILL WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... COLD TEMPERATURES WILL CONTINUE TODAY. HOWEVER...WIND CHILLS HAVE CLIMBED ABOVE CRITICAL LEVELS. THUS...THE WIND CHILL WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill warning went out at Jan 5, 10:38 AM MST, 4 hours 25 minutes earlier.
Area forecast discussion, Jan 5, 10:38 AM MST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1038 AM MST Thu Jan 5 2017
.UPDATE...
Issued at 533 AM MST Thu Jan 5 2017
We have cancelled all of our winter weather advisories and winter
storm warnings as the snow comes to an end.
&&
.SHORT TERM...(Today through Friday night)
Issued at 315 AM MST Thu Jan 5 2017
Snowfall across southeast Wyoming and the southern Nebraska
panhandle showing no signs of slowing down early this morning.
Rawlins eastward over towards Laramie and Cheyenne continue to
show 1 to 2 miles in light snow with some pretty good snowfall
rates...as visibilities have lowered near 1/2 to 3/4 of a mile at
times. Cheyenne and Laramie have likely picked up an additional 1
to 2 inches since midnight alone due to the steady snowfall. Even
further north...snow has shown no signs of letting up near
Wheatland and Bordeaux with visibilities near one half mile. Just
north of the North Platte River valley...snow has tapering off
considerably and even ended from Torrington over to Scottsbluff.
Will cancel the Winter Weather Advisory in those locations and may
issue a Wind Chill advisory over the next hour or two depending on
if skies clear enough. Otherwise...will keep all headlines for the
area since the snow has not shown a trend to let up further south
along the I80 corridor. In fact...may need to extend the Winter
Storm Warning a few hours through the morning commute. Took a
quick glance at SNOTEL data in the mountains...with obs showing a
solid 1 to 3 feet of snow in addition to what the mountains picked
up a few days ago.
Forecast concerns will transition away from precip and snow to
bitter cold temperatures/wind chill temperatures and even the
potential for some blowing snow in the wind prone locations late
tonight and late Friday night. Expect snow to end this morning
with only some flurries expected around sunrise outside of the
mountains. Skies will be slow to clear out today...and with a deep
snow pack across most areas...temperature will struggle to
increase much at all. Lowered high temperatures today a few
degrees in the areas with the largest snowpack...with max temps in
the single digits likely. A few locations will struggle to get
much above zero today. Bitter cold temperatures and wind chill
temperatures expected tonight as skies clear. Will have to closely
monitor temperature trends over the next 12 to 18 hours and may
need to lower forecast low temperatures even further.
Currently...have widespread 15 below to 25 below zero. The problem
areas will likely be the more sheltered valleys as a few lows may
drop below 30 below zero by early Friday morning. In
addition...there will be some light west winds developing which
will result in wind chills between 25 below and 40 below zero.
Will likely need Wind Chill headlines tonight...but will wait
until the current Winter Storm headlines have expired before
tackling Wind Chill issues. Added some patchy fog to the more
sheltered valleys tonight and added some blowing snow in the
Bordeaux area with the llvl gradient increasing overnight.
Slow warming trend begins on Friday as an upper level ridge axis
across the Great Basin begins to nudge eastward. Temperatures will
still be well below average with highs likely in the single digits
west of I-25...and in the teens to low 20's across the eastern
plains...mainly due to westerly downslope winds providing some
warming. However...the snow pack will be a problem and even though
we are below guidance temperatures may still be several degrees
too warm in areas. Another cold night Friday night with lows
between zero to 15 below zero. Additional Wind Chill headlines may
be needed Friday night as well.
.LONG TERM...(Saturday through Wednesday)
Issued at 208 AM MST Thu Jan 5 2017
Saturday...Decent warming trend continues as the airmass moderates
and with 700 mb temperatures continuing to rise. Snow cover will
limit warming somewhat. Limited low and mid level moisture will
preclude precipitation.
Sunday...Winds expected to strengthen as the flow aloft strengthens
and turns westerly. Increasing orographic snows expected across the
Snowy and Sierra Madre Ranges in moist west flow aloft. Big warming
trend continues with moderating airmass as the arctic air retreats
to our east and with downslope west winds.
Monday...Zonal flow aloft combined with the lee surface troughing
and moderating airmass will produce even warmer temperatures with a
few locations approaching 50 degrees for high temperatures. Models
indicate a decent amount of low and mid level moisture helping to
produce orographic snows across our Snowy and Sierra Madre Ranges
with mostly dry conditions elsewhere.
Tuesday...Fast moving shortwaves cross overhead and a weak cold
front will lower high temperatures somewhat. Areal coverage of snows
across the Snowy and Sierra Madre Ranges will decrease as low and
mid level moisture decreases.
Wednesday...Quite windy day expected based on the strong west flow
aloft and projected low and mid level winds. Downslope warming will
produce another relatively mild day. Enough low and mid level
moisture in the flow to produce orographic snows once again over our
Snowy and Sierra Madre Ranges.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1038 AM MST Thu Jan 5 2017
Expect VFR conditions to prevail at area terminals through the
period under mostly sunny skies. Breezy northwest winds should
develop this afternoon, but gusts are only expected to be 20-25
kts. Blowing snow should not be a big concern with these lower
wind speeds, however can't completely rule out locally reduced vis
if gusts become stronger.
&&
.FIRE WEATHER...
Issued at 208 AM MST Thu Jan 5 2017
No fire weather concerns through this weekend due to a widespread
snow pack and high humidities. The arctic airmass will remain over
the area through Friday night before temperatures begin to
moderate on Saturday. Temperatures will moderate by early next
week and westerly winds will increase into this weekend.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Wind Chill Advisory until 11 AM MST this morning for WYZ101-102.
NE...Wind Chill Advisory until 11 AM MST this morning for NEZ002-003-
095.
&&
UPDATE...RUBIN
SHORT TERM...TJT
LONG TERM...RUBIN
AVIATION...RJM
FIRE WEATHER...TJTHazardous weather outlook, Jan 5, 5:44 AM MST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 544 AM MST THU JAN 5 2017 NEZ019>021-054-055-096-WYZ103>119-061245- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTH SIOUX- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 544 AM MST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT BITTERLY COLD WIND CHILL TEMPERATURES WILL OCCUR TONIGHT AND VARIOUS WIND CHILL ADVISORIES AND WIND CHILL WARNINGS WILL BE ISSUED LATER TODAY. WIND CHILL TEMPERATURES WILL RANGE FROM 20 DEGREES BELOW ZERO TO 45 DEGREES BELOW ZERO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF STRONG WINDS WILL OCCUR...MOST LIKELY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-095-WYZ101-102-061245- DAWES-BOX BUTTE-NORTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY- 544 AM MST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT UNTIL 11 AM THIS MORNING FOR WIND CHILL TEMPERATURES FROM 20 DEGREES BELOW ZERO TO 30 DEGREES BELOW ZERO. BITTERLY COLD WIND CHILL TEMPERATURES WILL OCCUR TONIGHT AND VARIOUS WIND CHILL ADVISORIES AND WIND CHILL WARNINGS WILL BE ISSUED LATER TODAY FOR THE TONIGHT PERIOD. WIND CHILL TEMPERATURES WILL RANGE FROM 20 DEGREES BELOW ZERO TO 40 DEGREES BELOW ZERO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF STRONG WINDS WILL OCCUR...MOST LIKELY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUBIN
In the hours before
Local storm report, Jan 5, 12:50 PM MST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1250 PM MST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM EXTR WIND CHILL 11 SSE GARRETT 41.96N 105.52W
01/05/2017 M-30.00 F ALBANY WY MESONET
THIS IS DODGE CREEK.
&&
DDEALLocal storm report, Jan 5, 1:03 PM MST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
103 PM MST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY SNOW NW CHEYENNE 41.15N 104.79W
01/05/2017 M9.8 INCH LARAMIE WY COCORAHS
2 DAY TOTAL
0600 AM SNOW NW FORT LARAMIE 42.21N 104.52W
01/05/2017 M4.5 INCH GOSHEN WY COCORAHS
2 DAY TOTAL
0600 AM HEAVY SNOW N SINCLAIR 41.78N 107.12W
01/05/2017 M6.5 INCH CARBON WY COCORAHS
2 DAY TOTAL
0600 AM SNOW 4 WSW DOUGLAS 42.73N 105.47W
01/05/2017 M2.0 INCH CONVERSE WY COCORAHS
2 DAY TOTAL
0600 AM HEAVY SNOW 6 WSW BURNS 41.16N 104.47W
01/05/2017 M10.5 INCH LARAMIE WY COCORAHS
2 DAY TOTAL
0600 AM HEAVY SNOW 2 ENE CHEYENNE 41.16N 104.76W
01/05/2017 M6.5 INCH LARAMIE WY COCORAHS
2 DAY TOTAL
0640 AM HEAVY SNOW 5 NE CHEYENNE 41.20N 104.72W
01/05/2017 M9.8 INCH LARAMIE WY COCORAHS
2 DAY TOTAL
0640 AM HEAVY SNOW 3 NNW CHEYENNE 41.19N 104.81W
01/05/2017 M7.5 INCH LARAMIE WY COCORAHS
2 DAY TOTAL
0700 AM HEAVY SNOW SW ELK MOUNTAIN 41.69N 106.41W
01/05/2017 M15.0 INCH CARBON WY COCORAHS
2 DAY TOTAL
0700 AM HEAVY SNOW ESE RIVERSIDE 41.21N 106.78W
01/05/2017 M21.5 INCH CARBON WY COCORAHS
2 DAY TOTAL
0700 AM HEAVY SNOW 18 S ROCK RIVER 41.47N 105.97W
01/05/2017 M17.2 INCH ALBANY WY COCORAHS
2 DAY TOTAL
0700 AM SNOW 21 NNE ROLLING HILLS ES 43.18N 105.69W
01/05/2017 E0.0 INCH CONVERSE WY COCORAHS
0700 AM SNOW 13 SSW MANVILLE 42.61N 104.71W
01/05/2017 M3.0 INCH PLATTE WY COCORAHS
2 DAY TOTAL
0700 AM SNOW 7 NW ALLIANCE 42.17N 102.97W
01/05/2017 M1.7 INCH BOX BUTTE NE COCORAHS
2 DAY TOTAL
0700 AM HEAVY SNOW 20 WSW WARREN AF BASE 41.04N 105.22W
01/05/2017 M30.5 INCH LARAMIE WY COCORAHS
2 DAY TOTAL
0700 AM HEAVY SNOW 8 N CHEYENNE 41.26N 104.79W
01/05/2017 M6.5 INCH LARAMIE WY COCORAHS
2 DAY TOTAL
0700 AM HEAVY SNOW 9 E CHEYENNE 41.15N 104.62W
01/05/2017 M7.4 INCH LARAMIE WY COCORAHS
2 DAY TOTAL
0700 AM HEAVY SNOW 2 NNE CHEYENNE 41.17N 104.78W
01/05/2017 M8.9 INCH LARAMIE WY COCORAHS
2 DAY TOTAL
0700 AM SNOW 8 N LODGEPOLE 41.26N 102.64W
01/05/2017 M4.2 INCH CHEYENNE NE COCORAHS
2 DAY TOTAL
0700 AM HEAVY SNOW 10 N CHEYENNE 41.29N 104.79W
01/05/2017 M7.7 INCH LARAMIE WY COCORAHS
2 DAY TOTAL
0700 AM SNOW 39 WSW CHADRON 42.61N 103.71W
01/05/2017 M1.5 INCH SIOUX NE COCORAHS
2 DAY TOTAL
0700 AM HEAVY SNOW 3 W VETERAN 41.96N 104.41W
01/05/2017 M7.7 INCH GOSHEN WY COCORAHS
2 DAY TOTAL
0700 AM HEAVY SNOW 5 NE CHEYENNE 41.20N 104.72W
01/05/2017 M6.4 INCH LARAMIE WY COCORAHS
2 DAY TOTAL
0700 AM HEAVY SNOW 4 N CHEYENNE 41.20N 104.79W
01/05/2017 M6.2 INCH LARAMIE WY COCORAHS
2 DAY TOTAL
0700 AM HEAVY SNOW 1 W GURLEY 41.32N 102.99W
01/05/2017 M6.0 INCH CHEYENNE NE COCORAHS
2 DAY TOTAL
0705 AM HEAVY SNOW 9 WSW ROCK RIVER 41.68N 106.13W
01/05/2017 M13.2 INCH CARBON WY COCORAHS
2 DAY TOTAL
0730 AM SNOW 7 NNE FORT LARAMIE 42.31N 104.46W
01/05/2017 M5.6 INCH GOSHEN WY COCORAHS
2 DAY TOTAL
0800 AM HEAVY SNOW 2 W CHEYENNE 41.15N 104.83W
01/05/2017 M9.3 INCH LARAMIE WY COCORAHS
2 DAY TOTAL
0800 AM HEAVY SNOW 5 S GUERNSEY 42.19N 104.74W
01/05/2017 M7.3 INCH PLATTE WY COCORAHS
2 DAY TOTAL
0800 AM HEAVY SNOW 3 ENE SARATOGA 41.47N 106.76W
01/05/2017 M12.0 INCH CARBON WY COCORAHS
2 DAY TOTAL
0800 AM SNOW TORRINGTON 42.07N 104.18W
01/05/2017 M5.5 INCH GOSHEN WY COCORAHS
2 DAY TOTAL
0800 AM HEAVY SNOW 9 SSE TORRINGTON 41.95N 104.11W
01/05/2017 M7.8 INCH GOSHEN WY COCORAHS
2 DAY TOTAL
0800 AM HEAVY SNOW LARAMIE 41.31N 105.58W
01/05/2017 M11.0 INCH ALBANY WY PUBLIC
STORM TOTAL
0830 AM SNOW E GERING 41.83N 103.67W
01/05/2017 M5.7 INCH SCOTTS BLUFF NE COCORAHS
2 DAY TOTAL
0850 AM HEAVY SNOW 3 S VEDAUWOO 41.11N 105.40W
01/05/2017 E18.0 INCH ALBANY WY PUBLIC
STORM TOTAL
0930 AM SNOW PINE BLUFFS 41.18N 104.07W
01/05/2017 M5.5 INCH LARAMIE WY PUBLIC
STORM TOTAL
&&
MAZURLocal storm report, Jan 5, 1:05 PM MST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
105 PM MST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM EXTR WIND CHILL PUMPKIN VINE 41.05N 105.46W
01/05/2017 M-32 F ALBANY WY DEPT OF HIGHWAYS
&&
DDEALLocal storm report, Jan 5, 1:17 PM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
117 PM MST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM EXTR WIND CHILL 11 SSE GARRETT 41.96N 105.52W
01/05/2017 M-30.00 F ALBANY WY MESONET
THIS IS DODGE CREEK.
&&
DDEALLocal storm report, Jan 5, 1:24 PM MST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
124 PM MST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM EXTR WIND CHILL LARAMIE 41.31N 105.58W
01/05/2017 M-27 F ALBANY WY ASOS
&&
DDEALLocal storm report, Jan 5, 1:49 PM MST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
149 PM MST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM EXTR WIND CHILL 9 W BUFORD 41.11N 105.47W
01/05/2017 M-31 F ALBANY WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE SUMMIT.
&&
DDEALNearby
Wind Chill Warnings in Nebraska, 2017Wind Chill Warnings in Wyoming, 2017Every wind chill warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.